Jun 8, 2008
Hi, thanks for your time, im 35, on meds since 97, on Ritonavir, Saquinavir and kivexa, been on this for 4 years, cd4 600 undetectable, very fit, been 170lb and actually since i was detected been best shape, big muscle mass etc, but last 6 months i have started to loose my muscle, waisting, butt, legs , chest, i know this happens with meds but wanted to know if taking supplements hormones etc would help, testosterone, or other products? I train 3 time a week is that too much? thank you so much
Response from Dr. Pierone
If you are losing muscle it may be due to relative testosterone deficiency, which is more prevalent in HIV-infected men. So checking a testosterone level is important and replacement is indicated if the free testosterone level is low
Supplements such as creatine may help build muscle and working out 3 times per week is not too much. In fact, daily exercise has many health benefits and should be encouraged.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Many Times Do You Have To Have Sex With That Person To Get Hiv?
- If You Have Blood Tested Can They Tell If You Have Hiv?
- What Antibiotic Is Given To Aids And Hiv Patients?
- Are Muscle Spasms Symptom Of Hiv?
- Are You Automatically Tested For Hiv When You Have Surgery?
- If Hiv Positive When Does Neuropathy Develop?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.